MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GJ FEEDING TUBE, ENFIT ENDO/RADIO PLACED; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GJ FEEDING TUBE, ENFIT ENDO/RADIO PLACED; DH EF BALLOON TUBES PRODUCTS
Model Number 8250-22
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the probe has already begun to malfunction; it began to filter through tortuosities what is happening through the gastro." it was noted the device appears to have what looks like intestinal tissue migrating into the feeding tube channel.The tube itself has no report of any deficiencies, but there is definite foreign material in the tube channel.The patient was administered an extensive list of medications through the device.Additional information received 15-aug-2023 stated the patient was at home.The device was flushed with water 10cc before and after each use.The gastric-jejunal are both used.The device was not attached to suction.The event occurred gradually.There was no record of the patient undergoing any procedures previous to this incident.There was no record of separation of intestines.There was no record of any intestinal worms.The patient is reported to be an alert, conscious patient, oriented with sequelae of covid 19 by pulmonary fibrosis, with dependence on mechanical ventilation, persistence of gastroesophageal reflux, because he requires an advanced feeding tube to jejunum.That particular feeding tube had been in place for approximately 3-months.A new feeding tube was placed.Additionally, he patient has been presented with this same event on several occasions the feeding tube presented dilations and subsequent perforation that requires feeding tube change.
 
Additional Manufacturer Narrative
H6 health effect - clinical code: foreign material in the tube channel.The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 25-aug-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.H3 other text: device not returned.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30213045, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.An image was provided by user facility and the incident was confirmed.However, this seems to be a non-production related incident.Since per incident comments, the device was in use for an extended period of time (60-90 days); which, indicates that device did not show this defect at time of placement and the tube performed as intended, it is not possible to know the conditions that the device was exposed to in that period of time.The root cause of the reported issue has not been conclusively determined.All information reasonably known as of 14-feb-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC GJ FEEDING TUBE, ENFIT ENDO/RADIO PLACED
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key17631089
Report Number9611594-2023-00121
Device Sequence Number6473256
Product Code KNT
UDI-Device Identifier00350770445489
UDI-Public00350770445489
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K921370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model Number8250-22
Device Catalogue NumberN/A
Device Lot Number30213045
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight64 KG